Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 5, NWS Green Bay, WI

February 13, 2015

NWS Green Bay, WI issued this gale warning at Feb 13, 2015, 4:21 AM CST. It took effect at Feb 14, 2015, 3:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 4:21 AM CST (10:21 UTC)
In effect from
Feb 14, 2015, 3:00 AM CST
Expired
Feb 14, 2015, 9:17 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS73 KGRB 131021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CST FRI FEB 13 2015

......NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY
NIGHT...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE
TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG
NORTHWEST WINDS.

LMZ541>543-131830-
/O.UPG.KGRB.GL.A.0004.150214T0900Z-150215T0900Z/
/O.NEW.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
421 AM CST FRI FEB 13 2015

...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* SW WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND THEN VEER
  WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND INCREASE TO
  GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO
  CONTINUE THROUGH LATE SATURDAY NIGHT. 

* THE STRONGEST WINDS...WITH GUSTS TO 45 KNOTS...ARE EXPECTED TO
  OCCUR FRIDAY MORNING. 

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION. WAVES COULD REACH 3 TO 5 FEET NEAR THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
7 follow-up statements
847 
WHUS73 KGRB 131601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CST FRI FEB 13 2015

...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY
NIGHT...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE
TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG
NORTHWEST WINDS.

LMZ541>543-140015-
/O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1001 AM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST
SUNDAY...

* SW WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS AFTERNOON AND
  THEN VEER WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND
  INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE
  EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT.

* THE STRONGEST WINDS...WITH GUSTS TO 45 KNOTS...ARE EXPECTED TO 
  OCCUR FRIDAY MORNING. 

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE 
  FORMATION. WAVES COULD REACH 3 TO 5 FEET NEAR THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
677 
WHUS73 KGRB 132136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CST FRI FEB 13 2015

...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY
NIGHT...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE
TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG
NORTHWEST WINDS.

LMZ541>543-140545-
/O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 PM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST
SUNDAY...

* SW WINDS WILL VEER WEST THIS EVENING. WINDS WILL VEER NORTHWEST AND 
  INCREASE TO GALE FORCE LATE TONIGHT. GALE FORCE GUSTS ARE 
  EXPECTED TO CONTINUE THROUGH LATE SATURDAY NIGHT. 

* THE STRONGEST WINDS UP TO 40 KNOTS...WITH GUSTS TO 45 KNOTS...ARE
  EXPECTED TO OCCUR SATURDAY MORNING. WINDS SHOULD BE GREATEST
  AROUND THE VICINITY OF DEATH'S DOOR.

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FEET.
  IT IS POSSIBLE THAT WAVES MAY PUSH ABOVE 6 FEET IN ISOLATED
  SPOTS NEAREST THE OPEN WATERS IF A SUFFICIENTLY WIDE AREA IS
  DEVOID OF ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
885 
WHUS73 KGRB 140327
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CST FRI FEB 13 2015

...NORTHWEST GALES EXPECTED LATE TONIGHT THROUGH LATE SATURDAY
NIGHT...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP SOUTH INTO THE AREA LATE
TONIGHT AND SATURDAY. THE ARCTIC AIR WILL ARRIVE ON STRONG
NORTHWEST WINDS.

LMZ541>543-141130-
/O.CON.KGRB.GL.W.0005.150214T0900Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
927 PM CST FRI FEB 13 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 3 AM CST
SUNDAY...

* WEST WINDS WILL VEER NORTHWEST AND INCREASE TO GALE FORCE LATE
  TONIGHT. GALE FORCE GUSTS ARE EXPECTED TO CONTINUE THROUGH LATE
  SATURDAY NIGHT.

* THE STRONGEST WINDS UP TO 40 KNOTS...WITH GUSTS TO 45 KNOTS... 
  ARE EXPECTED TO OCCUR SATURDAY MORNING. WINDS SHOULD BE 
  GREATEST AROUND THE VICINITY OF DEATH'S DOOR. 

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE 
  FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 
  FEET. IT IS POSSIBLE THAT WAVES MAY PUSH ABOVE 6 FEET IN 
  ISOLATED SPOTS NEAREST THE OPEN WATERS IF A SUFFICIENTLY WIDE 
  AREA IS DEVOID OF ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
389 
WHUS73 KGRB 141032
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CST SAT FEB 14 2015

...NORTHWEST GALES EXPECTED THROUGH LATE TONIGHT...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP INTO THE AREA TODAY. THE
ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS.

LMZ541>543-141845-
/O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
432 AM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* NORTHWEST GALES ARE EXPECTED THROUGH LATE TONIGHT.

* THE STRONGEST WINDS...SUSTAINED AT 35 KNOTS WITH GUSTS TO 45
  KNOTS...ARE EXPECTED FROM MID-MORNING TO LATE AFTERNOON. 

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
482 
WHUS73 KGRB 141602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 AM CST SAT FEB 14 2015

...NORTHWEST GALES EXPECTED THROUGH THIS EVENING...

.ANOTHER SURGE OF ARCTIC AIR WILL SWEEP INTO THE AREA TODAY. THE
ARCTIC AIR WILL ARRIVE ON STRONG NORTHWEST WINDS.

LMZ541>543-150015-
/O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1002 AM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* NORTHWEST GALES ARE EXPECTED THROUGH THIS EVENING...THEN WINDS
  WILL DIMINISH AFTER MIDNIGHT.

* THE STRONGEST WINDS...SUSTAINED AROUND 30 KTS WITH GUSTS TO 45
  KTS...ARE EXPECTED FROM MID-MORNING THROUGH LATE AFTERNOON.

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
298 
WHUS73 KGRB 142118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST SAT FEB 14 2015

...NORTHWEST GALES EXPECTED THROUGH THIS EVENING...

.ANOTHER SURGE OF ARCTIC AIR IS SWEEPING INTO THE AREA TODAY ON
STRONG NORTHWEST WINDS. THE STRONG WINDS WILL BEGIN TO SLOWLY
DIMINISH TONIGHT.

LMZ541>543-150530-
/O.CON.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
318 PM CST SAT FEB 14 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* NORTHWEST GALES ARE EXPECTED THROUGH THIS EVENING...THEN WINDS 
  WILL DIMINISH AFTER MIDNIGHT. 

* THE STRONGEST WINDS...SUSTAINED AROUND 30 KTS WITH GUSTS TO 40
  KTS...ARE EXPECTED FROM MID-MORNING THROUGH LATE AFTERNOON.

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION BUT WAVES IN AREAS FREE OF ICE MAY REACH 3 TO 5 FT.
  WAVES UP TO 6 FEET ARE NOT IMPOSSIBLE IN AREAS COMPLETELY DEVOID
  OF ICE NEAREST THE OPEN WATERS OF LAKE MICHIGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
485 
WHUS73 KGRB 150317
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CST SAT FEB 14 2015

...GUSTY NORTHWEST WINDS DIMINISHING...

.STRONG NORTHWEST WINDS HAVE BEEN SLOWLY DIMINISHING THIS
EVENING...AND HAVE FALLEN BELOW THE THRESHOLDS FOR A GALE WARNING.
HOWEVER...THEY WILL REMAIN STRONG ENOUGH TO CREATE CONDITIONS
HAZARDOUS TO SMALL CRAFT FOR SEVERAL MORE HOURS AS THESE WINDS
CONTINUE TO SLOWLY DIMINISH.

LMZ541>543-150900-
/O.CAN.KGRB.GL.W.0005.000000T0000Z-150215T0900Z/
/O.NEW.KGRB.SC.Y.0016.150215T0317Z-150215T0900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CST SAT FEB 14 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS WILL REMAIN HAZARDOUS TO SMALL CRAFT FOR SEVERAL
  HOURS AS THEY SLOWLY DIMINISH THROUGH THE NIGHT.

* SUSTAINED WINDS AT 15 TO 25 KNOTS WILL DIMINISH THROUGH THE
  NIGHT...EVENTUALLY BECOMING 10 TO 15 KNOTS. GUSTS WILL BE
  STRONGER...AND UNTIL MIDNIGHT...AN ISOLATED GUST TO GALE FORCE
  AROUND THE NORTHERN END OF DOOR COUNTY MAY STILL BE POSSIBLE.

* ICE ALONG THE WESTERN SHORE OF LAKE MICHIGAN WILL INHIBIT WAVE
  FORMATION BUT WAVES IN AREAS FREE OF ICE WILL BE IN THE 2 TO 4
  FOOT RANGE. WAVES WILL BE HIGHEST TOWARDS THE OPEN WATERS OF
  LAKE MICHIGAN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 13, 4:09 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 13, 4:09 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CST FRI FEB 13 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 403 AM CST FRI FEB 13 2015

SIGNIFICANTLY BELOW NORMAL TEMPERATURES FOR AT LEAST THE NEXT
WEEK.

LARGE SCALE PATTERN WITH WEST COAST RIDGE/ERN NOAM TROF IN THE
PROCESS OF AMPLIFYING. THIS LOOKS TO BE A VERY STABLE PATTERN...
WITH ONLY SUBTLE CHANGES LIKELY OVER THE NEXT 10 DAYS. THE DIRECT
FEED OF ARCTIC AIR INTO THE FCST AREA WL KEEP TEMPS WELL BELOW
NORMAL...WITH ONLY SOME BRIEF MODERATION IN ADVANCE OF EACH
REINFORCING ARCTIC SURGE. SHORTWAVES DIGGING SE ACRS THE AREA AND
ISENT LIFT ON THE BACK SIDE OF EACH ANTICYCLONE WL PROBABLY
GENERATE SOME LIGHT SNOW/FLURRIES AT TIMES...BUT AMNTS WL BE LGT.
&&

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 403 AM CST FRI FEB 13 2015

ASCENT IN ISENT LIFT ZONE BTWN DEPARTING ANTICYCLONE AND CYCLONE
/MID-LVL SHRTWV DROPPING SE TOWARD LAKE SUPERIOR WAS RESULTING IN
INCRG/LOWERING CLDS THIS MORNING. LIGHT SNOW AND FLURRIES WERE
OCCURRING OVER MN...AND WL LIKELY PUSH ACRS THE FCST AREA TDA.
AMNTS WL BE LIGHT AND SOME LOCATIONS MAY NOT MEASURE...BUT SINCE
MOST LOCATIONS WL GET AT LEAST SOME LGT SNOW/FLURRIES...OPTED TO
GO WITH HIGH-END CHC POPS IN THE S AND LIKELIES IN THE N. ONLY A
DUSTING TO ABOUT 1/2 INCH OF SNOW EXPECTED.

COLD FRONT AT THE LEADING EDGE OF A FRESH SURGE OF ARCTIC AIR WL
CROSS THE AREA OVERNIGHT. STG SHRTWV WL BE DIGGING SE INTO THE RGN
AS WELL. ITS ANOTHER SITUATION WHERE THERE WL PROBABLY BE SCT
SHSN...BUT UNCERTAINTY OVER MEASURING. RAISED POPS SOME...AND
EXPECT ANOTHER DUSTING TO 1/2 INCH OF SNOW. WINDS WILL ALSO
INCREASE SHARPLY BEHIND THE ARCTIC FRONT...AND ARE EXPECTED TO BE
STRONGER THAN WITH A SIMILAR FRONT WED NGT/EARLY THU. LIMITED
BLOWING SNOW TO AREAS WHERE LAKE-EFFECT IS EXPECTED TO PRODUCE
ADDITIONAL SNOW ACCUMULATIONS. THE SNOW ON THE GROUND ACRS THE
REST OF THE ARA HAS SETTLED SO THE POTENTIAL FOR SIG BLOWING WL BE
LIMITED.

SPEAKING OF LAKE-EFFECT...TRAJECTORIES WL BECOME PROGRESSIVELY
MORE FAVORABLE FOR SNOW SHOWERS OFF LAKE SUPERIOR TNGT. THE
INSTABILITY WILL BE EXTREME...BUT THERE ARE SEVERAL NEGATIVES THAT
WL STRONGLY LIMIT THE AMOUNTS. THERE IS CONSIDERABLE ICE ON THE
LAKE...THE AIR WILL BE VERY COLD...AND STRONG WINDS WILL LIMIT
THE RESIDENCE TIME OF THE AIR OVER THE LAKE. WENT WITH CATEGORICAL
POPS FOR THE SNOWBELT SINCE IT WILL ALMOST CERTAINLY SNOW...BUT
STUCK WITH MODEST TOTALS.

TEMPS WL BE TOTALLY DRIVEN BY ADVECTION. AFTER A COLD START...
TEMPERATURES WILL RISE TODAY...AND SHOULD CONT TO DO SO UNTIL MID-
LATE EVENING WHEN THE ARCTIC FRONT ARRIVES. MAX TEMPS TDA MAY BE
DECEPTIVE SINCE IT WILL BE COLDER THAN THOSE DURING THE DAYLIGHT
HOURS...AND INCREASING SW WINDS WILL DRIVE WIND CHILLS BLO ZERO
UNTIL AFTN. TEMPS WL FALL BEHIND THE ARCTIC FRONT...PROBABLY
BOTTOMING OUT 14-17Z TOMORROW...AND BOUNCING BACK MAYBE A DEGREE
OR TWO IN THE AFTN.

A WIND CHILL ADVISORY WILL ALMOST CERTAINLY BE NEEDED FOR
SATURDAY THROUGH SUNDAY MORNING. WILL HIGHLIGHT THE COLD IN THE
HWO FOR NOW...AND ALLOW THE DAY SHIFT TO POST THE ADVISORY AFTER
FINE-TUNING THE TEMPS AND WINDS. THAT SHOULD RESULT IN MORE
ACCURATE STARTING AND ENDING TIMES. MAY ALSO NEED A WIND ADVISORY
FOR THE DOOR.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 403 AM CST FRI FEB 13 2015

THE LATEST GFS AND ECMWF ENSEMBLE MEANS INDICATE THAT THE CURRENT
PATTERN PRESENT ACROSS NORTH AMERICA WILL PERSIST UNTIL FURTHER
NOTICE...POSSIBLY UNTIL AT LEAST THE END OF THE MONTH.  IN THIS
PATTERN...WILL SEE OCCASIONAL INTRUSIONS OF ARCTIC AIR FOLLOWING THE
PASSAGE OF VARIOUS CLIPPERS.  LOOKING AT MODEL RUNS THIS
EVENING...THE GFS IS CONSIDERABLY MORE AMPLIFIED DURING THE MIDDLE
OF NEXT WEEK BUT HAS SUPPORT FROM THE CANADIAN.  WILL TAKE A BLEND
OF THESE MODELS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...STRONG ARCTIC HIGH PRESSURE
WILL BE SHIFTING INTO THE REGION THROUGH THE NIGHT.  STRONG GUSTY
NORTHERLY WINDS WILL GRADUALLY BE SUBSIDING UNDER A MOSTLY CLEAR
SKY.  THINK POTENTIAL IS THERE FOR CENTRAL AND NORTH-CENTRAL
WISCONSIN TO DECOUPLE LATE...WHICH WOULD PROMOTE TEMPS FALLING TO VERY
LOW READINGS...POSSIBLY 25 TO 30 BELOW.  IF OR UNTIL THIS
OCCURS...WIND CHILLS WILL SOLIDLY BE IN THE ADVISORY RANGE FROM MID
EVENING THROUGH SUNDAY MORNING ACROSS THE ENTIRE AREA.  ARCTIC HIGH
PRESSURE WILL BE MOVING ACROSS THE REGION ON SUNDAY.  TEMPS SHOULD
RISE ABOVE ZERO...BUT ONLY INTO MIDDLE SINGLE DIGITS.  CLOUDS WILL
BE ON THE INCREASE ON SUNDAY INTO SUNDAY NIGHT AHEAD OF THE NEXT
CLIPPER.  MODELS ARE MORE AGGRESSIVE WITH THIS CLIPPER...SUGGESTING
STRONGER ENERGY THAN THEY WERE 24 HOURS AGO.  WILL INCREASE SNOW
CHANCES SUNDAY NIGHT THOUGH AMOUNTS LOOK TO BE RATHER LIGHT (UNDER
AN INCH.)

REST OF THE FORECAST...SNOW FROM THE CLIPPER LOOKS TO BE WINDING
DOWN MONDAY MORNING...BUT MODELS ARE ADVERTISING SECONDARY WEAK
SHORTWAVES MOVING THROUGH THE FLOW MONDAY NIGHT INTO TUESDAY.  ANY
ONE OF THEM WILL HAVE POTENTIAL TO KICK OFF LIGHT SNOW OR FLURRIES.
BEHIND TUESDAYS SHORTWAVE...ANOTHER ROUND OF BITTERLY COLD TEMPS
WILL SURGE ACROSS THE REGION.  MODELS ARE TRENDING COLDER WITH THIS
AIR...AND COULD BE ON PAR WITH THE AIR ARRIVING THIS WEEKEND IF
TRENDS CONTINUE...THOUGH WINDS DO NOT LOOK NEARLY AS STRONG.  ARCTIC
HIGH PRESSURE WILL THEN BE BUILDING INTO THE REGION WEDNESDAY AND
THURSDAY WHICH LOOK AWFULLY COLD.  SOME MODERATION BY NEXT FRIDAY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 403 AM CST FRI FEB 13 2015

CIGS WL DROP INTO LOW-END VFR OR MVFR CATEGORIES LATE TDA/TNGT...
THEN IMPROVE LATE TNGT/SAT MORNING. THE EXCEPTION WILL BE FAR N-C
WI...WHERE LAKE-EFFECT WL RESULT IN LOWER END MVFR AND OCNL IFR
CONDITIONS LATE TNGT INTO SAT MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Feb 13, 4:14 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CST FRI FEB 13 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
414 AM CST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ROADWAYS COULD BECOME SLIPPERY AT TIMES TODAY AND TONIGHT AS LIGHT
SNOW AND FLURRIES OCCUR ACROSS THE REGION.

HAZARDOUS TRAVEL WILL DEVELOP ACROSS FAR NORTH CENTRAL WISCONSIN
TONIGHT DUE TO LAKE EFFECT SNOW SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE EARLY SATURDAY MORNING ON
STRONG NORTHWEST WINDS. THE ARCTIC SURGE WILL PRODUCE A PERIOD OF
BITTERLY COLD WIND CHILL READINGS TO AS LOW AS 30 OR 35 BELOW ZERO.
WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR MUCH OF THE
SATURDAY THROUGH SUNDAY MORNING PERIOD.

THE SNOW SHOWERS IN THE LAKE SUPERIOR SNOWBELT WILL CONTINUE INTO
SATURDAY...THEN DIMINISH.

WIND GUSTS TO 50 MPH ARE POSSIBLE OVER THE DOOR PENINSULA
SATURDAY. THIS WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT.

BITTERLY COLD TEMPERATURES WILL AGAIN BE POSSIBLE DURING THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-141200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
414 AM CST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTH GALES ARE LIKELY TO DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTH GALES WILL CONTINUE THROUGH SATURDAY NIGHT.

JS/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:16 PM CSTGale WatchGRB7 hr
Feb 13, 2:47 PM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more43 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.